Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 43, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 7, 2006, 5:48 PM MDT for Washington County, Utah. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2006, 5:48 PM MDT (23:48 UTC)
- Expired
- Sep 7, 2006, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 91 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:26 PM MDT | FLASH FLOOD | Santa Clara, UT | SUNSET BLVD CLOSED DUE TO FLOODING BETWEEN SANTA CLARA AND ST GEORGE. |
| Sep 7, 6:26 PM MDT | FLASH FLOOD | St. George, UT | ST. GEORGE BLVD UNDER WATER. LAW ENFORCEMENT RECEIVED A NUMBER OF 911 CALLS ABOUT LOCAL ROADWAYS COVERED WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 072353 FFWSLC UTC053-080245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 548 PM MDT THU SEP 7 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL WASHINGTON COUNTY IN UTAH... * UNTIL 845 PM MDT. * AT 546 PM MDT...FLASH FLOODING IS POSSIBLE FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA CLARA AND ST GEORGE. HEAVY RAIN FROM GUNLOCK TO IVINS WILL CAUSE FLOODING OF DRY WASHES AND ARROYOS....INCLUDING COVE WASH. AT THIS TIME THE SANTA CLARA RIVER IS NOT EXPECTED TO FLOOD. RESIDENTS NEAR WASHES SHOULD REMAIN ALERT. WATER FROM THESE THUNDERSTORMS SHOULD REACH ST GEORGE BY 8PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3701 11382 3701 11347 3722 11350 3723 11382 $$ BAS
2 follow-up statements
000 WGUS75 KSLC 080035 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 633 PM MDT THU SEP 7 2006 UTC053-080245- WASHINGTON UT- 633 PM MDT THU SEP 7 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR SOUTH CENTRAL WASHINGTON COUNTY... AT 631 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORM RAINS OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA CLARA AND ST GEORGE. NUMEROUS ROADWAYS ARE FLOODED IN THE AREA. ALTHOUGH ADDITIONAL RAINFALL IN THE AREA WILL BE LIGHT... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3701 11382 3701 11347 3722 11350 3723 11382 $$ BAS
000 WGUS75 KSLC 080236 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 835 PM MDT THU SEP 7 2006 UTC053-080245- WASHINGTON UT- 835 PM MDT THU SEP 7 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT FOR SOUTH CENTRAL WASHINGTON COUNTY... HEAVY RAINS HAVE MOVED OUT OF THE AREA. LOCAL STREAMS MAY CONTINUE TO RUN HIGH FOR THE NEXT FEW HOURS...BUT THE THREAT OF NEW FLOODING HAS DECREASED. RESIDENTS ARE ADVISED TO AVOID DRIVING THROUGH WATER COVERED ROADWAYS AND EXERCISE EXTREME CAUTION IF VENTURING NEAR RIVERS OR STREAMS. LAT...LON 3701 11382 3701 11347 3722 11350 3723 11382 $$ BAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 4:15 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 7, 4:15 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 415 PM MDT THU SEP 7 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN UTAH WILL MOVE SLOWLY NORTHEAST ACROSS THE STATE THROUGH FRIDAY MORNING. THIS LOW PRESSURE WILL MOVE INTO COLORADO FRIDAY NIGHT...FOLLOWED BY AN UPPER LEVEL RIDGE FOR THE WEEKEND. && .DISCUSSION...UPPER LOW BECOMING BETTER ORGANIZED OVER S/CNTRL UTAH THIS AFTERNOON. CONVECTION HAS BEEN ON A STEADY INCREASE OVER SRN/CNTRL UTAH...ESPECIALLY IN THE WRAP AROUND W-NW FLANK OF THE LOW. THIS FEATURE WILL LIKELY LINGER OVER THE SOUTH THIS EVENING... THEN WORK IN NE UTAH BY FRIDAY MORNING. THE SLOW GRINDING NATURE OF THIS FEATURE COULD LEAD TO MORE THAN A FEW AREAS RECEIVING HEAVY PRECIP INTO AND THROUGH FRIDAY. UP NORTH CLOUD COVER AND WEAK DYNAMIC FORCING HAVE KEPT CONVECTION ON THE WEAK SIDE THIS AFTERNOON. THE APPARENT VORTICITY MAX MOVING SLOWLY SOUTH OUT OF SRN IDAHO WILL SETTLE INTO EXTREME NE NV OVERNIGHT. MODELS DO NOT MAKE MUCH OF THIS FEATURE...YET HAS EXPANDED NEAR THE CORE OF THIS FEATURE PAST COUPLE OF HOURS. MODELS DO HOLD THE VORTICITY MAX BACK IN NV INTO FRIDAY. NOT REALLY CONFIDENT THAT THE MODELS ARE TREATING THIS FEATURE PROPERLY. SUSPECT THIS FEATURE WILL MOVE INTO NRN UTAH DURING THE DAY FRIDAY PRODUCING CONVECTION OVER N/CNTRL UTAH. UPPER RIDGE SHOULD SLIDE EAST INTO UTAH FOR THE WEEKEND. RESIDUAL MOISTURE ASSOCIATED WITH THE EXITING UPPER LOW SHOULD FEED ANY DIURNAL CONVECTION THAT DEVELOPS BOTH DAYS. BEYOND SUNDAY CONFIDENCE IN THE MODELS...PARTICULARLY THE GFS...IS LOW. THE GFS HAS BOUNCED ALL OVER THE PLACE WITH THE SPLITTING TROUGH OFF THE PACIFIC NW COAST. ALL MODEL SOLUTIONS ASIDE...WOULD THINK THE BEST SOLUTION WOULD BE FOR A WEAKENING VORTICITY LOBE MOVING THROUGH UTAH LATE SUNDAY NIGHT/MONDAY...WITH SOME CHANCE THAT A WEAK CIRCULATION MAY HANG BACK OVER NV FOR THE FIRST HALF OF THE WEEK. FOR NOW WILL KEEP MODEST POPS SUNDAY/MONDAY...THEN TEND DOWN FOR THE BALANCE OF THE EXTENDED FORECAST. && .AVIATION...THUNDERSTORMS DEVELOPING OVER NORTHERN UTAH WILL REMAIN THROUGH THIS EVENING. A 30 PERCENT CHANCE THAT THE TERMINAL WILL BE AFFECTED BY A THUNDERSTORM EXISTS. && .FIRE WEATHER...UPPER LOW OVER SRN UTAH LOOKS TO GENERATE FAIRLY WIDESPREAD...AND FOR THE MOST PART...WETTING RAIN TONIGHT ACROSS SRN/CNTRL/ERN UTAH. THESE RAINS WILL CONTINUE FOR AT LEAST E/CNTRL THROUGH NE UTAH THROUGH FRIDAY AS THE LOW DRIFTS TO THE NE. THE UPPER RIDGE MOVING IN FOR THE WEEKEND WILL REDUCE THE THREAT FOR CONVECTION...THOUGH ENOUGH MOISTURE WILL LINGER FROM THE LATE WEEK STORM TO GENERATE A FEW AFTERNOON/EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/FIRE WX....CONGER AVIATION....YOUNG
Hazardous weather outlook, Sep 7, 4:25 AM MDT, 13 hours 23 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:36 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.